MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Codes Break (1069); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the superficial femoral artery.The supera stent delivery system was advanced to the lesion without issue; however, during deployment, the stent was noted to be bunched, mangled, and possibly fractured.Due to vessel recoil, the stent elongated.A non-abbott covered stent was implanted over the supera stent, to treat the stent irregularity.The patient had a good outcome.There was no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect(s) of abrupt closure (vasoconstriction) is listed in the supera peripheral stent system instructions for use (ifu) as a potential adverse event.It is possible that during deployment interactions with the anatomy and/or other devices resulted in the stent to become bunched, mangled, and possibly fractured; however this cannot be confirmed.The investigation determined a conclusive cause for the reported material deformation and break cannot be determined.Reportedly due to vessel recoil, the stent elongated resulting in the reported stretched stent.The treatment appears to be related to the operational context of the procedure as a non-abbott covered stent was implanted over the supera stent, to treat the stent irregularity.The reported difficulties possibly caused/contributed to the reported patient effect; however a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14627403
Report Number2024168-2022-06085
Device Sequence Number5041291
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number0100561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown